Alert archive / Alabama / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 65, NWS Birmingham, AL

May 21, 2022Jefferson County, Walker County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at May 21, 2022, 6:54 PM CDT for Jefferson County, Walker County, Alabama. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2022, 6:54 PM CDT (23:54 UTC)
Expired
May 21, 2022, 7:31 PM CDT
In force
37 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 57 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 6:57 PM CDTHAIL 1.252 Nne Little Shoal, ALREPORT OF HALF-DOLLAR SIZED HAIL IN DRIFTWOOD, AL, NEAR FRANKLIN FERRY BRIDGE. TIME ESTIMATED BY RADAR.
May 21, 6:58 PM CDTHAIL 1.53 Nnw Oak Grove, ALPING BALL SIZED HAIL REPORTED AT THE DONALDSON CORRECTIONAL FACILITY. TIME ESTIMATED BY RADAR.
May 21, 7:03 PM CDTHAIL 24 Ne Little Shoal, ALPHOTO ON TWITTER OF HAIL MEASURED AT 2 INCHES ON TAYLORS FERRY RD NEAR THE BLACK WARRIOR RIVER. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2022-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1822 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2022-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1822 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

916 
WUUS54 KBMX 212354
SVRBMX
ALC073-127-220045-
/O.NEW.KBMX.SV.W.0065.220521T2354Z-220522T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
654 PM CDT Sat May 21 2022

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Southeastern Walker County in central Alabama...
  West central Jefferson County in central Alabama...

* Until 745 PM CDT.

* At 654 PM CDT, a severe thunderstorm was located near Bull City, or
  14 miles west of Hueytown, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cordova, Pleasant Grove, Adamsville, Graysville, Sylvan Springs,
  Mulga, Maytown, West Jefferson, Gorgas Steam Plant, Edgewater,
  Quinton, Gorgas, Forestdale, Minor, Concord, Goodsprings, Barney,
  Birmingport, Miller Steam Plant and Docena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3357 8687 3340 8718 3348 8729 3350 8729
      3350 8727 3351 8726 3352 8727 3351 8730
      3352 8732 3356 8732 3375 8721
TIME...MOT...LOC 2354Z 228DEG 17KT 3350 8723 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

86/Martin
3 follow-up statements
048 
WWUS54 KBMX 220009
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
709 PM CDT Sat May 21 2022

ALC073-127-220045-
/O.CON.KBMX.SV.W.0065.000000T0000Z-220522T0045Z/
Walker AL-Jefferson AL-
709 PM CDT Sat May 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN WALKER AND WEST CENTRAL JEFFERSON COUNTIES...

At 709 PM CDT, a severe thunderstorm was located 7 miles south of
Gorgas Steam Plant, or 12 miles northwest of Hueytown, moving
northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Cordova, Pleasant Grove, Adamsville, Graysville, Sylvan Springs,
Mulga, Maytown, West Jefferson, Gorgas Steam Plant, Edgewater,
Quinton, Gorgas, Forestdale, Minor, Concord, Goodsprings, Barney,
Birmingport, Miller Steam Plant and Docena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3343 8713 3348 8723 3351 8726 3352 8726
      3352 8727 3353 8728 3356 8732 3375 8721
      3357 8687
TIME...MOT...LOC 0009Z 228DEG 17KT 3355 8717 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

86/Martin
105 
WWUS54 KBMX 220020
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
720 PM CDT Sat May 21 2022

ALC073-127-220045-
/O.CON.KBMX.SV.W.0065.000000T0000Z-220522T0045Z/
Walker AL-Jefferson AL-
720 PM CDT Sat May 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN WALKER AND WEST CENTRAL JEFFERSON COUNTIES...

At 719 PM CDT, a severe thunderstorm was located near West Jefferson,
or 10 miles south of Dora, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Cordova, Pleasant Grove, Adamsville, Graysville, Sylvan Springs,
Mulga, Maytown, West Jefferson, Gorgas Steam Plant, Edgewater,
Quinton, Gorgas, Forestdale, Minor, Concord, Goodsprings, Barney,
Birmingport, Miller Steam Plant and Docena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3346 8707 3352 8719 3360 8730 3375 8721
      3357 8687
TIME...MOT...LOC 0019Z 228DEG 17KT 3358 8712 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

86/Martin
889 
WWUS54 KBMX 220031
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
731 PM CDT Sat May 21 2022

ALC073-127-220040-
/O.CAN.KBMX.SV.W.0065.000000T0000Z-220522T0045Z/
Walker AL-Jefferson AL-
731 PM CDT Sat May 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALKER AND WEST
CENTRAL JEFFERSON COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail is
still possible with this thunderstorm.

LAT...LON 3346 8707 3352 8719 3360 8730 3375 8721
      3357 8687
TIME...MOT...LOC 0026Z 228DEG 17KT 3362 8707 

$$

86/Martin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:57 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, May 21, 3:57 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
357 PM CDT Sat May 21 2022

.SHORT TERM...
/Updated at 1245 PM CDT Sat May 21 2022/

Through Sunday.

A challenging forecast looks to be in store through the short-term
period as an unsettled pattern begins to take shape across the
Southeast. A very moist and unstable air mass has taken over much
of the region thanks to southerly flow across much of the
atmospheric profile. As expected, showers and storms have
developed to our south and are increasing in coverage as they move
northward. Modified 12z KBMX sounding analysis this morning
indicates the possibility of isolated severe storm development,
especially across our southwest and southern counties. SBCAPE
values of 4000-4500 will be common with enough cold air aloft and
DCAPE values around 1500. Although PWATs are fairly low in terms
of a true "wet microburst" setup, gusty winds and hail will be
possible with any of these storms as we go through the afternoon
and early evening. Likely PoPs remain in the forecast across the
far south and southwest.

As we go into the evening and overnight periods, westerly 500mb
flow will develop as upper level shortwave activity is progged to
move into Mississippi. There are still some indications that a
complex of storms will develop and move eastward into northwestern
portions of Central Alabama before midnight. We'll monitor
convective trends closely to see if in fact that occurs and if
activity is able to hold together. Muggy conditions return again
tonight with low clouds developing after midnight once again.
There is agreement among high-res guidance members that we'll see
a relative lull in the convective activity through at least early
Sunday morning, but showers and storms are expected to blossom by
late morning and into the early afternoon. A surface front will
slowly push southward with the potential for widespread to
numerous storms to develop out ahead of the front. The challenge
in terms of PoP forecasting on Sunday is that these storms will
be mostly mesoscale boundary triggered. In other words, although
we'll see widespread coverage of storms, we may still have a few
spots that get left out in terms of measurable rainfall. For the
folks that do see rainfall, it will be very welcomed, as much of
Central Alabama has been on the dry side over the past couple of
weeks. Severe storm chances will be limited as daytime heating
will be tempered due to widespread clouds throughout much of the
day. Low to mid 80s can be expected for highs in a majority of
locations by Sunday afternoon.

56/GDG

.LONG TERM...
/Updated at 0340 PM CDT Sat May 21 2022/

Long term forecast trends remain wet, through at least the work
week, with plenty of moisture and instability interacting with
synoptic scale features. Have made some adjustments to pops based
on timing of these features, but expect further refinement in
future forecasts. Added cloud cover and rain chances will keep
daytime highs in the 80s, closer to normal values for late May.

14

Previous long-term discussion:
/Updated at 0400 AM CDT Sat May 21 2022/

Monday through Friday.

An overall wetter, stormier period is forecast across Central
Alabama throughout much of the long-term period. This will continue
as we start off next week with southwesterly flow aloft
overspreading much of the eastern CONUS. A subtropical ridge will
remain to our east through this time, allowing for presence of
southerly 925-850 mb flow Monday through Thursday. This suggests an
enhanced reservoir of tropical theta-e content to spread north from
the Gulf, leading to an overall moist/unstable boundary layer at
times. Showers and thunderstorms will be a day-to-day likelihood as a
result.

In addition to the available moisture and instability through much
of the period, various synoptic factors will be in play. This will
begin on Monday as guidance suggests a mid-level perturbation
lingering across the northern Gulf Coast, possibly as the remnants
of an MCS. This feature, as progged, will center near Alabama Monday
morning. I've favored increased PoPs across the eastern zones as a
result of increased lift. Showers and thunderstorms should decrease
west to east later that day, both with loss of diurnal heating and
being on the subsident side of the shortwave. As this perturbation
weakens and moves east, the residual/diffuse surface front should
surge north by Tuesday morning as a more potent shortwave ejects to
our west. This disturbance will be embedded in a more longwave,
amplifying trough positioning across the Intermountain West and
Plains. Warm, moist advection will combine with diurnal heating to
foster additional showers and thunderstorms on Tuesday. Best chances
will remain across our western zones in closer proximity to
forcing/dynamics aloft. This shortwave will generally advance from
the ArkLaTex to the Upper Great Lakes. Some guidance suggest a
residual MCS entering Central Alabama from the west Tuesday night.

Additional shortwave trough ejections are progged after this
disturbance exits to our north Tuesday night. There could be as many
as 2-3 more, some of these convectively enhanced as they push into
the mid Mississippi Valley. With each shortwave ejection, the parent
trough will gradually move east. Its presence in the region will
become more substantial by Wednesday afternoon. By then, kinematics
will increase to support more robust, organized thunderstorm
activity. This includes the potential for a 20-30 kt low-level jet,
as well as 30-40 kts of 500 mb flow. This will promote eff. bulk
shear to increase to 30-40 kts amidst a warm sector containing 1,500-
2,500 J/kg MLCAPE. Strong to severe thunderstorms are possible. The
best timeframe for this to occur would be Wed afternoon into
Wednesday night, but some severe weather threats could persist into
Thursday morning depending upon how quickly forcing/dynamics aloft
linger in the region. It's still uncertain how the surface low will
position during this period, as well as how various mesoscale
factors evolve. However, there's enough confidence to introduce this
threat into the HWO. More details will emerge in the coming days.
Drier, more stable weather should return by Friday as this parent
trough departs to the east, allowing for drier air to infiltrate
behind the associated cold front.

40/Sizemore

&&

.AVIATION...
18Z TAF Discussion.

VFR conditions are expected to prevail through the short-term
period with best SHRA/TSRA at TOI and MGM through this afternoon.
Best timing of TSRA or VCTS should be between 20z and 00z this
afternoon through the early evening, with potential for lingering
SHRA. High confidence exists for MVFR to IFR stratus to develop
once again between 06z and 12z for all terminals. SHRA and TSRA is
expected to develop once again on Sunday and become more
widespread. At this time we've limited all terminals to PROB30
through the morning hours on Sunday and will need to add more
widespread coverage in subsequent TAF issuances.

56/GDG

&&

.FIRE WEATHER...

Rain chances will increase over the next several days with a
potential for wetting rainfall through the forecast period, and
likely though the week. Low ceilings will be possible each
morning as very moist conditions continue near the surface. 20ft
winds remain from the southwest to south for the next several
days, increasing to 5-8mph by Tuesday afternoon. Given the
increases in moisture, minimum RH values remain above 50 percent
for much of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     68  83  64  79  63 /  10  90  80  70  30
Anniston    69  82  66  79  65 /  10  80  80  70  40
Birmingham  71  83  66  81  66 /  20  90  80  70  30
Tuscaloosa  70  83  66  81  66 /  30  90  80  60  30
Calera      71  82  67  81  67 /  30  90  80  70  40
Auburn      69  82  67  79  65 /  20  80  60  80  40
Montgomery  71  85  68  83  67 /  20  80  70  80  40
Troy        69  85  67  82  67 /  20  80  60  80  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, May 21, 4:06 AM CDT, 14 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
406 AM CDT Sat May 21 2022

ALZ011>015-017>050-221215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
406 AM CDT Sat May 21 2022

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Strong to severe thunderstorms are possible across portions of Central
Alabama this afternoon through 9 PM. Primary threats include damaging
wind gusts and quarter size hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong to severe thunderstorms are possible across Central Alabama
Wednesday afternoon into early Thursday morning. Primary threats
include damaging wind gusts and large hail.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
this afternoon, as well as on Wednesday.

In the hours before

Special weather statement, May 21, 5:58 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Birmingham AL
558 PM CDT Sat May 21 2022

ALZ025-212330-
Shelby AL-
558 PM CDT Sat May 21 2022

...A strong thunderstorm will impact portions of southeastern Shelby
County through 630 PM CDT...

At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Columbiana, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chelsea, Columbiana, Wilsonville, Harpersville, Westover, Mount
Laurel, Bounds Lake, Gaston Steam Plant and Beeswax Creek Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3331 8638 3327 8642 3328 8643 3326 8643
      3313 8656 3323 8674 3342 8662
TIME...MOT...LOC 2258Z 212DEG 14KT 3324 8662

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

86/Martin
Special weather statement, May 21, 6:00 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Birmingham AL
600 PM CDT Sat May 21 2022

ALZ037-045-047-212330-
Lee AL-Tallapoosa AL-Macon AL-
600 PM CDT Sat May 21 2022

...A strong thunderstorm will impact portions of west central Lee,
north central Macon and south central Tallapoosa Counties through 630
PM CDT...

At 600 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tuskegee, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tuskegee, Tallassee, Notasulga, Franklin, Liberty City, Lake
Tuskegee, Tallapoosa City, Loachapoka, Reeltown, Uphapee Creek, Moton
Field Municipal Airport and Yates Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3238 8564 3239 8584 3248 8585 3250 8587
      3264 8589 3264 8559
TIME...MOT...LOC 2300Z 178DEG 14KT 3246 8576

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

86/Martin
Special weather statement, May 21, 6:28 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Birmingham AL
628 PM CDT Sat May 21 2022

ALZ036-037-043-220000-
Tallapoosa AL-Coosa AL-Elmore AL-
628 PM CDT Sat May 21 2022

...A strong thunderstorm will impact portions of northeastern Elmore,
southwestern Tallapoosa and southeastern Coosa Counties through 700
PM CDT...

At 627 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tallapoosa City, or near Tallassee, moving northwest at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tallassee, Dadeville, Equality, Eclectic, Jacksons' Gap, Martin Dam,
Eastern Lake Martin, Liberty City, Reeves Airport, Western Lake
Martin, Tallapoosa City, Southern Lake Martin, Kowaliga Bridge, Still
Waters Resort, Northern Lake Martin, Susannah Crossing, Maxwell
Gunter Recreation Area, Yates Dam, Blue Creek Marina and Dare Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3260 8571 3258 8572 3258 8580 3253 8580
      3250 8591 3278 8615 3288 8576 3260 8570
TIME...MOT...LOC 2327Z 157DEG 20KT 3261 8584

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

86/Martin
Special weather statement, May 21, 6:41 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Birmingham AL
641 PM CDT Sat May 21 2022

ALZ025>027-220015-
Shelby AL-Talladega AL-St. Clair AL-
641 PM CDT Sat May 21 2022

...A strong thunderstorm will impact portions of west central
Talladega, northeastern Shelby and southwestern St. Clair Counties
through 715 PM CDT...

At 641 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vincent, or 9 miles northwest of Childersburg, moving northeast at 20
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vincent, Harpersville, Vandiver, Alpine Bay Resort, Coosa Island,
Logan Martin Dam, Logan Martin Lake, Country Club Estates, Camp
Winnataska and Sterrett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3328 8640 3339 8658 3359 8644 3343 8617
TIME...MOT...LOC 2341Z 215DEG 17KT 3339 8645

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

86/Martin
Local storm report, May 21, 6:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
648 PM CDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND DMG     4 SE CHELSEA            33.29N 86.59W
05/21/2022                   SHELBY             AL   EMERGENCY MNGR

            TREE DOWN ACROSS HWY 49 NEAR CHELSEA RIDGE
            LN. TIME ESTIMATED BY RADAR.

&&
Special weather statement, May 21, 6:51 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
651 PM CDT Sat May 21 2022

ALZ015-023-024-220015-
Walker AL-Jefferson AL-Tuscaloosa AL-
651 PM CDT Sat May 21 2022

...A strong thunderstorm will impact portions of south central
Walker, northeastern Tuscaloosa and west central Jefferson Counties
through 715 PM CDT...

At 651 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bull City, or 15 miles west of Hueytown, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sylvan Springs, Maytown, Gorgas Steam Plant, Bull City, Gorgas,
Bankhead Lock And Dam, Goodsprings, Birmingport, Tutwiler and Little
Shoal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3333 8727 3348 8742 3370 8723 3354 8698
TIME...MOT...LOC 2351Z 227DEG 15KT 3348 8726

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

86/Martin

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:55 PM CDTSpecial Weather StatementBMXMarengo35 min
May 21, 4:06 PM CDTSpecial Weather StatementBMXLowndes24 min
May 21, 4:08 PM CDTSpecial Weather StatementBMXGreene37 min
May 21, 4:54 PM CDTSpecial Weather StatementBMXDallas36 min
May 21, 5:47 PM CDTSpecial Weather StatementBMXMacon28 min
May 21, 5:58 PM CDTSpecial Weather StatementBMXShelby32 min
May 21, 6:00 PM CDTSpecial Weather StatementBMXMacon30 min
May 21, 6:10 PM CDTSevere Thunderstorm WarningBMXShelby35 min
May 21, 6:28 PM CDTSpecial Weather StatementBMXTallapoosa32 min
May 21, 6:41 PM CDTSpecial Weather StatementBMXTalladega34 min
May 21, 6:51 PM CDTSpecial Weather StatementBMXJefferson24 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.